Hail, Alexander
- When
- May 13, 11:05 AM CST
- Where
- Alexander County, Cairo
- Measured
- 0.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 37.000, -89.183
Scattered thunderstorms developed during the midday hours and continued through the evening. Several storms reached severe levels for a brief time, producing hail up to one inch in diameter and wind gusts to around 60 MPH.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Scattered thunderstorms developed during the midday hours and continued through the evening. Several storms reached severe levels for a brief time, producing hail up to one inch in diameter and wind gusts to around 60 MPH.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 13, 2:15 AM CST, 8 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 AM CDT FRI MAY 13 2005 .DISCUSSION... SKIES WERE PARTLY TO MOSTLY CLEAR EARLY THIS MORNING. CONVECTION WAS LINED UP TO OUR WEST...FROM NRN IL...ACROSS WCNTRL MO INTO CNTRL OK. SOME SCT CONVECTION AHEAD OF THIS ACTIVITY OVER CNTRL MO. THIS CONVECTION CREATED EASTWARD MOVG OUTFLOWS OVER NE AND CNTRL MISSOURI AS WELL. FOR TODAY H5 HGHTS FCST TO FALL ABOUT 30-40M. WILL DESTABILIZE AGAIN TODAY WITHOUT REALLY ANY CAP TO SPEAK OF. MID LEVEL SUPPORT APPEARS TO BE PRESENT AS WELL PER THE GFS/NAM...WITH BOTH MODELS SHOWING SOME H7/H5 Q-VEC CONVERGENCE ACROSS THE REGION. SO WILL CONTINUE WITH CHANCE POPS FOR SHRA/TSRA TODAY. WILL MAINTAIN CHANCE POPS FIRST 1/2 OF TONIGHT...THEN RAISE POPS TO LOW END CATEGORICAL AFTER MIDNIGHT AS SFC COLD FRONT APPROACHES OUR WEST COUNTIES OF SE MO AND SRN IL BY 12Z SAT. THE CHANCE OF CONVECTION SHOULD QUICKLY TRANSLATE EAST THROUGH THE DAY SATURDAY. SO AFTER FAIRLY HIGH POPS AROUND 12Z...WILL TAPER OFF POPS FROM WEST TO EAST A LITTLE MORE RAPIDLY THROUGH THE DAY. STRONG TO ISOLD SEVERE STORMS NOT OUT OF THE QUESTION THROUGH EARLY SATURDAY...BASED ON FCST INSTABILITY AND MAGNITUDE OF THE WIND FIELDS. HIGH PRESSURE WILL BUILD IN SAT NIGHT AND SUNDAY...WITH DRY AND COOLER WX CONDITIONS EXPECTED. TRENDED A LITTLE COOLER WITH TEMPS SUNDAY AS GUIDANCE HAS DROPPED BACK A FEW DEGREES. NO CHANGES BEYOND SUNDAY. && PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 418 AM CDT FRI MAY 13 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-141000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 418 AM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. A FEW STRONG STORMS MAY DEVELOP AND PRODUCE VERY HEAVY RAIN AND GUSTY WINDS. THUNDERSTORMS WILL BE LIKELY TONIGHT...ESPECIALLY LATE...AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL LIKELY BE ONGOING SATURDAY MORNING. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN A POSSIBILITY...WITH DAMAGING WIND AND HAIL THE MAIN HAZARDS. THUNDERSTORMS SHOULD END FROM WEST TO EAST THROUGH THE COURSE OF THE DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY...TONIGHT AND EARLY SATURDAY.
The Paducah radar (KPAH), 37 km away, was scanning. The volume nearest the first event began at 17:04 UTC.
4 hail, 4 thunderstorm wind. Local standard time, as filed.
Numerous reports of nickel to quarter-size hail in downtown Harrisburg.
Trees were blown down near the Rend Lake Dam spillway.
Power lines were blown down on Sandusky Road southwest of Pulaski. Trees were down between Pulaski and Villa Ridge along U.S. Highway 51.
Trees were blown down in Cypress. Power lines were down in Vienna.
Some shingles were blown off a house, and the metal roof was blown off an older farm building. Three very large oak trees were blown down, along with power lines. Two trucks were damaged from debris.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446355, 5446356, 5446351, 5446357, 5446352, 5446353, 5446354, 5446358.